MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6114
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 06/01/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.B2: date is unknown.The patient died in (b)(6) 2024.B3: estimated date.
 
Event or Problem Description
According to the available information, the patient passed away in (b)(6) 2024 due to sepsis.The patient's family concluded that the use of the folysil catheter had a direct correlation with the patient's death.
 
Additional Manufacturer Narrative
According to the information known, the quality database was checked and revealed the field safety notice associated with the corrective and preventive action z-0844-2025.All the affected products were recalled on the 5 previous years.The investigation resulted in some corrective actions like the change of the packaging foil, new control tools, and retraining of operators.A similar case study was performed based on the recall scope.Defect: packaging issue or infection from (b)(6) 2025: 17 similar cases were found.A medical assessment was also performed which concluded: the risk of infection cannot be eliminated, essentially through a contamination cascade from the outer pouch breach to the external surface of the inner pouch, then to the surgeon¿s glove, then to the patient.Taking into account the multiple risk ratios for each step of the cascade, and based on the sensitivity analysis performed, the final risk is not expected to exceed the usual highest rates reported in literature for each device family.
 
Additional Manufacturer Narrative
A similar case study was performed based on the scope of the recall.This included complaints reporting the same identified packaging issue or a report of infection for impacted devices: 18 similar cases were found.

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21458068
Report Number9610711-2025-00037
Device Sequence Number7591441
Product Code EZL
UDI-Device Identifier03600040127360
UDI-Public3600040127360
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAA6114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date11/04/2025
12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0844-2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale